Alert archive / Louisiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 7, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 25, 2019, 2:54 PM CDT for Beauregard Parish, Calcasieu Parish, Louisiana; Newton County, Texas. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 25, 2019, 2:54 PM CDT (19:54 UTC)
- Expired
- Mar 25, 2019, 3:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Beauregard Parish, LA, Calcasieu Parish, LA, Newton County, TX
The radar
The Lake Charles radar (KLCH), 49 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 3:30 PM CDT | HAIL 1 | 2 Se Vinton, LA | REPORT FROM VINTON POLICE CHIEF OF QUARTER SIZED HAIL FALLING SOUTH OF THE INTERSTATE. ROUGHLY 2 MILES SE OF VINTON. |
| Mar 25, 3:32 PM CDT | HAIL 1 | 2 Se Vinton, LA | REPORT FROM VINTON POLICE CHIEF OF QUARTER SIZED HAIL FALLING SOUTH OF THE INTERSTATE. ROUGHLY 2 MILES SE OF VINTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
458
WUUS54 KLCH 251954
SVRLCH
LAC011-019-TXC351-252030-
/O.NEW.KLCH.SV.W.0007.190325T1954Z-190325T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
254 PM CDT MON MAR 25 2019
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Southwestern Beauregard Parish in southwestern Louisiana...
Western Calcasieu Parish in southwestern Louisiana...
Southwestern Newton County in southeastern Texas...
* Until 330 PM CDT.
* At 253 PM CDT, a severe thunderstorm was located near Devils
Pocket, or 7 miles north of Deweyville, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Vinton, Deweyville, Starks, Devils Pocket, Lunita, Edgerly and
Buhler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3053 9372 3032 9334 3010 9361 3023 9371
3024 9371 3024 9373 3041 9386
TIME...MOT...LOC 1953Z 315DEG 25KT 3042 9373
HAIL...1.00IN
WIND...60MPH
$$
MM1 follow-up statement
844
WWUS54 KLCH 252011
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
311 PM CDT MON MAR 25 2019
LAC011-TXC351-252020-
/O.CAN.KLCH.SV.W.0007.000000T0000Z-190325T2030Z/
Beauregard LA-Newton TX-
311 PM CDT MON MAR 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BEAUREGARD PARISH
IN SOUTHWESTERN LOUISIANA AND SOUTHWESTERN NEWTON COUNTIES IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area.
LAT...LON 3026 9371 3029 9371 3030 9374 3032 9375
3040 9365 3040 9355 3029 9338 3012 9359
TIME...MOT...LOC 2010Z 315DEG 25KT 3033 9363
$$
LAC019-252030-
/O.CON.KLCH.SV.W.0007.000000T0000Z-190325T2030Z/
Calcasieu LA-
311 PM CDT MON MAR 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR WESTERN CALCASIEU PARISH...
At 310 PM CDT, a severe thunderstorm was located over Starks, moving
southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Vinton, Starks, Lunita and Edgerly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3026 9371 3029 9371 3030 9374 3032 9375
3040 9365 3040 9355 3029 9338 3012 9359
TIME...MOT...LOC 2010Z 315DEG 25KT 3033 9363
HAIL...1.00IN
WIND...60MPH
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 2:52 PM CDT, 2 minutes earlier.
Area forecast discussion, Mar 25, 2:52 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 252 PM CDT Mon Mar 25 2019 .DISCUSSION... Cold front is progressing through the forecast area this afternoon with a broken line of showers and thunderstorms along the front. Some of these have been strong to severe this afternoon with the main concern being hail and perhaps gusty winds. The activity should be weakening and along the coast around the start of the tonight forecast period, however followed the latest guidance gradually pushing good chance to likely pops through the remainder of the area from where current radar indicates. In the wake of the frontal passage, briefly cooler temperatures can be expected for the next few days before a warming trend begins mid to late work week as surface high pushes off to the east. The next cold front works in this weekend with good chances for showers and some thunderstorms through early next week. The front is forecast to stall in the vicinity keeping rain chances elevated. Temperatures will also be on the cool side as well. && .PRELIMINARY POINT TEMPS/POPS... AEX 49 70 42 71 / 0 0 0 0 LCH 55 73 47 71 / 10 0 0 0 LFT 54 71 47 72 / 0 0 0 0 BPT 57 74 50 71 / 0 0 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && PUBLIC...27
Hazardous weather outlook, Mar 25, 5:35 AM CDT, 9 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 535 AM CDT Mon Mar 25 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 261100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 535 AM CDT Mon Mar 25 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Showers and a few thunderstorms will accompany a cold frontal passage today. A storm or two could be strong to possibly severe with the primary hazard being large hail. Occasional to frequent cloud to ground lightning can also be expected with the thunderstorms. A wind shift and cooler conditions can be expected for tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Drier and cooler weather is in store for the middle of the week before the next advancing storm system brings the chance for showers and possibly thunderstorms Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ430-432-435-450-452-455-470-472-475-261100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 535 AM CDT Mon Mar 25 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Some patchy sea fog may occur over the near shore waters and coastal lakes and bays this morning. By later this afternoon and evening, a few showers and maybe a thunderstorm or two can be expected in association with a cold front crossing the area. An elevated offshore flow and higher seas will develop in wake of the front by late tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 25
In the hours before
Special weather statement, Mar 25, 11:33 AM CDT, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1133 AM CDT MON MAR 25 2019
TXZ259-260-251715-
Northern Newton TX-Northern Jasper TX-
1133 AM CDT MON MAR 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NEWTON AND NORTHEASTERN
JASPER COUNTIES UNTIL 1215 PM CDT...
At 1132 AM CDT, Doppler radar was tracking a strong thunderstorm near
Harrisburg, or 12 miles northwest of Burkeville, moving southeast at
20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Newton, Burkeville, Jamestown, Farrsville, Harrisburg, Mayflower,
Stringtown and Wiergate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3105 9353 3103 9351 3101 9354 3101 9357
3097 9357 3096 9353 3093 9353 3091 9356
3090 9355 3089 9357 3087 9356 3076 9365
3103 9398 3116 9388 3116 9382
TIME...MOT...LOC 1632Z 303DEG 19KT 3107 9386
MMLocal storm report, Mar 25, 12:17 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1217 PM CDT MON MAR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL 2 S BURKEVILLE 30.97N 93.67W
03/25/2019 E1.00 INCH NEWTON TX PUBLIC
GAS STATION IN BURKEVILLE REPORTED QUARTER SIZE HAIL.
&&
RMEGNIASpecial weather statement, Mar 25, 12:49 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1249 PM CDT MON MAR 25 2019
LAZ030-251815-
Beauregard LA-
1249 PM CDT MON MAR 25 2019
...SPECIAL WEATHER STATEMENT...
At 1248 PM CDT, Doppler radar was tracking a strong thunderstorm near
Merryville, moving southeast at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Singer, Deridder, Longville and Tulla.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3072 9308 3051 9325 3078 9355 3087 9346
3087 9345
TIME...MOT...LOC 1748Z 306DEG 21KT 3077 9342
MMSpecial weather statement, Mar 25, 1:13 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
113 PM CDT MON MAR 25 2019
LAZ030-031-251845-
Allen LA-Beauregard LA-
113 PM CDT MON MAR 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BEAUREGARD AND
SOUTHWESTERN ALLEN PARISHES UNTIL 145 PM CDT...
At 112 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tulla, or 7 miles east of Singer, moving southeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Reeves, Ragley, Longville and Tulla.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3058 9289 3044 9302 3044 9306 3043 9306
3042 9307 3042 9313 3043 9314 3065 9341
3079 9328
TIME...MOT...LOC 1812Z 308DEG 27KT 3068 9328
MMSpecial weather statement, Mar 25, 1:46 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
146 PM CDT MON MAR 25 2019
LAZ031-042-251915-
Jefferson Davis LA-Allen LA-
146 PM CDT MON MAR 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON DAVIS AND
SOUTHWESTERN ALLEN PARISHES UNTIL 215 PM CDT...
At 145 PM CDT, Doppler radar was tracking a strong thunderstorm over
Reeves, moving southeast at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Welsh, Kinder, Fenton, Reeves, Pine Island, Buller, Leblanc and
Hathaway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3017 9281 3035 9303 3038 9303 3038 9306
3044 9313 3049 9313 3060 9304 3060 9303
3041 9260
TIME...MOT...LOC 1845Z 305DEG 35KT 3048 9302
MMSpecial weather statement, Mar 25, 2:28 PM CDT, 26 minutes before
Special Weather Statement National Weather Service Lake Charles LA 228 PM CDT MON MAR 25 2019 LAZ030-041-TXZ180-201-259>262-252000- Calcasieu LA-Beauregard LA-Hardin TX-Southern Newton TX- Northern Newton TX-Northern Jasper TX-Southern Jasper TX-Tyler TX- 228 PM CDT MON MAR 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEAUREGARD AND NORTHWESTERN CALCASIEU PARISHES...SOUTHEASTERN TYLER...SOUTHWESTERN NEWTON...NORTHEASTERN HARDIN AND SOUTHEASTERN JASPER COUNTIES UNTIL 300 PM CDT... At 228 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from Old Salem to near Village Mills. Movement was southeast at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Silsbee, Kountze, Call, Evadale, Fred, Wildwood, Buna, Caney Head, Trout Creek, Lunita, Old Salem, Wrights Settlement, Devils Pocket and Village Mills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3032 9341 3031 9431 3061 9453 3062 9377 TIME...MOT...LOC 1928Z 310DEG 30KT 3055 9377 3055 9437 MM
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 12:00 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 45 min |
| Mar 25, 12:49 PM CDT | Special Weather Statement | LCH | Beauregard | 26 min |
| Mar 25, 1:13 PM CDT | Special Weather Statement | LCH | Beauregard | 32 min |
| Mar 25, 1:46 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 29 min |
| Mar 25, 3:05 PM CDT | Special Weather Statement | LCH | Vermilion | 40 min |
| Mar 25, 3:17 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 43 min |
| Mar 25, 3:27 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 33 min |
| Mar 25, 3:35 PM CDT | Special Marine Warning | LCH | 55 min | |
| Mar 25, 3:59 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 46 min |
| Mar 25, 4:06 PM CDT | Special Weather Statement | LCH | Cameron | 39 min |
| Mar 25, 4:25 PM CDT | Special Marine Warning | LCH | 59 min | |
| Mar 25, 4:47 PM CDT | Special Weather Statement | LCH | Cameron | 28 min |
| Mar 25, 5:10 PM CDT | Special Marine Warning | LCH | 65 min | |
| Mar 25, 6:19 PM CDT | Special Weather Statement | LCH | Saint Landry | 56 min |
| Mar 25, 11:33 AM CDT | Special Weather Statement | LCH | Newton | 42 min |
| Mar 25, 2:28 PM CDT | Special Weather Statement | LCH | Jasper | 32 min |
| Mar 25, 4:01 PM CDT | Special Weather Statement | LCH | Hardin | 29 min |
| Mar 25, 4:38 PM CDT | Special Weather Statement | LCH | Jefferson | 82 min |
| Mar 25, 5:06 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 24 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2019Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.